Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 26, 2011, 1:56 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 1:56 PM EDT (17:56 UTC)
- Expired
- Apr 26, 2011, 2:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC
The radar
The Norfolk radar (KAKQ), 98 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:15 PM EDT | HAIL 0.75 | 3 Ne Scotland Neck, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS52 KRAH 261756
SVRRAH
NCC065-083-261830-
/O.NEW.KRAH.SV.W.0049.110426T1756Z-110426T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 230 PM EDT
* AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SCOTLAND NECK...OR 13 MILES NORTHEAST OF
TARBORO...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN HALIFAX COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3609 7724 3608 7731 3600 7740 3598 7740
3595 7745 3606 7763 3633 7747 3633 7744
3629 7741 3627 7741 3624 7737 3621 7738
3619 7731 3617 7730 3616 7727 3611 7722
TIME...MOT...LOC 1756Z 217DEG 26KT 3610 7745
$$
222 follow-up statements
653
WWUS52 KRAH 261810
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
210 PM EDT TUE APR 26 2011
NCC065-261820-
/O.CAN.KRAH.SV.W.0049.000000T0000Z-110426T1830Z/
EDGECOMBE NC-
210 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EDGECOMBE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3609 7724 3608 7731 3602 7738 3613 7759
3633 7747 3633 7744 3629 7741 3627 7741
3624 7737 3621 7738 3619 7731 3617 7730
3616 7727 3611 7722
TIME...MOT...LOC 1810Z 217DEG 26KT 3618 7737
$$
NCC083-261830-
/O.CON.KRAH.SV.W.0049.000000T0000Z-110426T1830Z/
HALIFAX NC-
210 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SCOTLAND
NECK...OR 10 MILES SOUTHWEST OF RICH SQUARE...MOVING NORTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3609 7724 3608 7731 3602 7738 3613 7759
3633 7747 3633 7744 3629 7741 3627 7741
3624 7737 3621 7738 3619 7731 3617 7730
3616 7727 3611 7722
TIME...MOT...LOC 1810Z 217DEG 26KT 3618 7737
$$
22808
WWUS52 KRAH 261828
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT TUE APR 26 2011
NCC083-261838-
/O.EXP.KRAH.SV.W.0049.000000T0000Z-110426T1830Z/
HALIFAX NC-
228 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY
EXPIRES AT 230 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3609 7724 3608 7731 3602 7738 3613 7759
3633 7747 3633 7744 3629 7741 3627 7741
3624 7737 3621 7738 3619 7731 3617 7730
3616 7727 3611 7722
TIME...MOT...LOC 1828Z 217DEG 26KT 3628 7727
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:44 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 26, 11:44 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1144 AM EDT TUE APR 26 2011 .SYNOPSIS... SOUTHERLY RETURN FLOW BETWEEN HIGH PRESSURE OFF THE SOUTHEAST COAST AND A COLD FRONT OVER THE MIDWEST WILL CONTINUE TO PUMP A WARM MOIST AIR MASS INTO THE CAROLINAS THROUGH MID WEEK. THE COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA LATE WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1140 AM TUESDAY... TODAY: STRATUS OVER THE CWA THIS MORNING WILL DISSIPATE AS THE MIXED LAYER DEEPENS WITH DAYTIME HEATING. STRONG LOWER TO MID LEVEL SOUTHERLY FLOW WILL CONTINUE TO ADVECT SUBTROPICAL MOISTURE FROM A DISTURBANCE NEAR THE BAHAMAS...AND ASSOCIATED NUMEROUS SHOWERS AND THUNDERSTORMS INTO OUR REGION THROUGHOUT THE DAY...ESPECIALLY EAST OF HIGHWAY 1. HIGH PW VALUES WITHIN THIS MOISTURE PLUME INDICATE THAT THESE CELLS COULD RESULT IN TORRENTIAL DOWNPOURS...AND THE ORIENTATION OF THE CELL MOVEMENT COULD CAUSE A TRAINING EFFECT WITH POTENTIAL FOR LOCALIZED FLOODING. ADDITIONALLY...WATER VAPOR IMAGERY LOOPS AND NEAR TERM NWP GUIDANCE SUGGESTS A SHORTWAVE TROUGH AXIS ALOFT OVER NORTHEASTERN FL WILL CONTINUE NORTHEASTWARD AND COULD PROVIDE FURTHER FORCING FOR CONVECTION...WITH THE POTENTIAL FOR SOUTHEASTERN PORTIONS OF OUR CWA TO BE LOCATED IN THE PERIPHERY OF THIS VORT MAX...RESULTING IN HIGHER RAINFALL TOTALS. MEANWHILE TO THE WEST...A PAIR OF MCV/S OVER THE TN VALLEY AND THE NORTHERN GULF COAST STATES SHOULD PASS IN SSW FLOW ALOFT...WELL TO THE NW OF OUR REGION THROUGH THIS EVENING. AS SUCH...ANY FORCING WITH THESE FEATURES SHOULD HAVE LITTLE IMPACT ON OUR CONVECTIVE CHANCES. REGARDING THE SEVERE THREAT...RELATIVELY WEAK MID LEVEL LAPSE RATES GENERALLY 6.5 - 7 C/KM OR LESS AND LIMITED DEEP LAYER BULK SHEAR (15-30 KTS FROM EAST TO WEST) WILL REDUCE THE THREAT OF LARGE HAIL. AS SUCH...DAMAGING WET-HYBRID MICROBURSTS MAINLY FROM PRECIPITATION LOADING AND MID LEVEL DRY AIR ENTRAINMENT (PER DRY AIR NOTED ON WV VAPOR IMAGERY AND 12Z PROXIMITY SOUNDINGS) WILL BE THE PRIMARY THREAT...IN ADDITION TO THE AFOREMENTIONED LOCALLY HEAVY DOWNPOURS. THE SAME AIR MASS THAT HAS ENCOMPASSED OUR REGION FOR THE PAST FEW DAYS REMAINS...SO SIMILAR HIGH TEMPERATURE VALUES GENERALLY IN THE 79 TO 84 DEGREE RANGE LOOKS REASONABLE - LOWEST WHERE CLOUD COVER IS MORE PERVASIVE OVER THE WESTERN PIEDMONT. TONIGHT: A VORTICITY MAXIMUM ASSOCIATED WITH AN MCV CURRENTLY LOCATED OVER THE MISSISSIPPI RIVER DELTA COULD POTENTIALLY CLIP THE WESTERN EDGE OF THE CWA LATE TONIGHT. THE EXACT TRACK OF THIS VORT MAX IS DEPENDENT ON THE LOCATION AND STRENGTH OF THE SOUTHERLY UPPER LEVEL JET CURRENTLY LOCATED OVER THE WESTERN APPALACHIAN MTNS. IF THE VORT MAX IS ADVECTED NORTHEASTWARD ALONG THE LEE SIDE OF THE APPALACHIAN MTNS THEN THE POTENTIAL FOR CONVECTION DOES EXIST FOR THE WESTERN PIEDMONT REGION OVERNIGHT...WITH ADEQUATE INSTABILITY JUSTIFYING THE POTENTIAL FOR SCATTERED CONVECTION. SUBSIDENCE... AROUND THE PERIPHERY OF THE SUBTROPICAL DISTURBANCE THAT WILL CONTINUE NORTHWARD JUST OFFSHORE THE COAST OF THE CAROLINAS TONIGHT...IN CONJUNCTION WITH SUBSIDENCE BEHIND THE SEABREEZE FRONT...SHOULD RESULT IN CLEARING AND DRIER CONDITIONS ALONG THE EASTERN PIEDMONT AND COASTAL PLAIN OVERNIGHT...FOLLOWED BY THE REDEVELOPMENT OF LOW STRATUS THROUGH WED MORNING. SIMILAR TO THIS MORNING...LOWS IN THE MID TO UPPER 60S EXPECTED. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 300 AM TUESDAY... STAGNANT AIRMASS WILL BE PRIMED FOR CONVECTION ON WEDNESDAY...BUT ORGANIZED LARGER SCALE FORCING WILL AGAIN REMAIN WEST OF THE AREA. WILL KEEP ONGOING SLIGHT CHANCE POPS IN PLACE. HIGHS WILL REACH THE MID 80S OVER MOST OF THE AREA. WED NIGHT AND THU: THE UPPER TROF WHICH HAS BEEN STRUGGLING TO MOVE OUT OF THE UPPER MIDWEST WILL FINALLY BEGIN PUSHING EAST AND THE ASSOCIATED COLD FRONT AND A STRONG MID LEVEL SHEAR AXIS WILL REACH THE MOUNTAINS TOWARDS SUNSET...THEN TRAVERSE THE AREA OVERNIGHT. WHILE INSTABILITY WILL BE DIMINISHING...THE LOW LEVEL JET INCREASES TO 60 KTS AHEAD OF THE FRONT IN THE WESTERN PIEDMONT AROUND MIDNIGHT WITH FAVORABLE UPPER DIFFLUENCE AS A 110 KT UPPER JET ROUNDS THE SOUTHERN PERIPHERY OF THE SHORT WAVE... RESULTING IN A SLIGHT RISK FOR DAMAGING WINDS OVER THE ENTIRE AREA WED NIGHT INTO THU MORNING. WILL TWEAK THE TIMING OF LIKELY POPS INTO THE MIDNIGHT-SUNRISE TIME FRAME WEST...SHIFTING TO THE EASTERN HALF OF THE AREA FROM SUNRISE THROUGH AROUND MID DAY. THE FRONT MOVES EAST OF THE AREA IN THE MID AFTERNOON AND WILL TAPER POPS OFF IN THE EAST BY SUNSET... MEANWHILE CLEARING WILL BE UNDERWAY IN THE WEST. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 310 AM TUESDAY... THURSDAY NIGHT AND FRIDAY: ANY PRECIP ASSOCIATED WITH THE COLD FRONT IS EXPECTED TO BEST EAST OF THE AREA ON THURSDAY EVENING... WITH RAPIDLY CLEARING SKIES AS THE FRONT PUSHES EAST OF THE AREA. THIS WILL ALLOW FOR DRY CONDITIONS ON THURSDAY NIGHT... WITH LOWS FRIDAY MORNING RANGING FROM THE UPPER 40S NW TO MID 50S SE. MID/UPPER TROUGH AXIS IS EXPECTED TO SWING THROUGH THE AREA FRIDAY MORNING OR AFTERNOON... WITH THE GFS A GOOD 6 HOURS SLOWER THE ECMWF. THUS... THE 00Z/26TH GFS SHOWS SOME LIGHT PRECIP ON FRIDAY LATE AFTERNOON. HOWEVER... WITH A DEEP AND DRY SUB CLOUD LAYER... WILL KEEP THE FORECAST DRY AND ONLY SHOW AN INCREASE IN CLOUD COVER (MORE CLOUDS ACROSS THE NORTH) AND LOWER HIGH TEMPS BY A COUPLE OF DEGREES. THUS... HIGHS ON FRIDAY TO BE IN THE LOWER TO MID 70S. FRIDAY NIGHT THROUGH SUNDAY: TRANQUIL WEATHER IS EXPECTED DURING THIS TIME FRAME... WITH SURFACE HIGH PRESSURE MOVING ACROSS THE AREA... AS SHORTWAVE RIDGING ALOFT BUILDS BACK INTO THE REGION. THIS WILL YIELD DRY WEATHER AND A WARMING TREND. HIGHS SATURDAY ARE EXPECTED TO BE IN THE MID TO UPPER 70S... WITH GENERALLY LOWER 80S ON SUNDAY. WITH HIGH PRESSURE OVERHEAD ON SATURDAY MORNING LOW TEMPS WILL DROP INTO THE UPPER 40S TO LOWER 50S. LOWS SUNDAY MORNING WILL BE A CATEGORY OR TWO WARMER... AS THE SURFACE HIGH WILL BE EAST OF THE AREA. THUS... EXPECT LOWS SUNDAY MORNING TO BE IN THE LOWER TO MID 50S. SUNDAY NIGHT AND MONDAY: NEXT SYSTEM IS EXPECTED TO MOVE INTO THE AREA FROM THE WEST BY AT LEAST LATE ON MONDAY. HOWEVER... AMPLIFICATION DIFFERENCES WITH THE TROUGH ALOFT ARE CAUSING TIMING AND STRENGTH DIFFERENCES. THUS... WILL CONTINUE TO JUST MENTION CHANCE POPS FOR MONDAY... WITH HIGHS TEMPS MONDAY IN THE LOWER TO MID 80S. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 735 AM TUESDAY... 24-HR TAF PERIOD: MVFR CONDITIONS ACROSS WESTERN PORTIONS OF THE CENTRAL NC (KGSO/KINT/KRDU-STRATUS) TO LIFR CONDITIONS ACROSS EASTERN PORTIONS OF CENTRAL NC (KFAY/KRWI-BOTH CIGS AND VISBY RESTRICTIONS) ARE EXPECTED TO IMPROVE TO AT LEAST HIGH END MVFR OR VFR CIGS BY MIDDAY (AROUND NOON). AN ISOLATED SHOWER OR TWO WILL BE POSSIBLE THIS MORNING IN ASSOCIATION WITH A WEAK DISTURBANCE ALOFT MOVING THROUGH THE AREA... HOWEVER COVERAGE IS EXPECTED TO BE ISOLATED. THUS... HAVE ONLY INCLUDED A TEMPO FOR SHOWERS AT KRDU AND KFAY... WHICH APPEAR TO STAND THE BEST CHANCE OF SEEING A SHOWER OR TWO THIS MORNING GIVEN CURRENT RADAR TRENDS. OTHERWISE WILL HANDLE THIS WITH TEMPO GROUPS. WITH DAYTIME HEATING AND WEAK DISTURBANCES ALOFT EXPECTED TO CONTINUE MOVING ACROSS THE AREA... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON INTO THE EARLY EVENING... WITH SUB VFR CONDITIONS POSSIBLE WITH ANY SHOWER OR STORM. THUS... HAVE MENTIONED CB AT ALL TAF SITES FOR THIS TIME FRAME. SOUTHERLY FLOW SHOULD PERSIST WITH A LARGE HIGH PRESSURE SYSTEM OFF THE ATLANTIC COAST. A SLIGHT CHANCE OF THUNDERSTORMS SHOULD PERSIST INTO WEDNESDAY...ALONG WITH THE IFR TO LIFR CEILINGS ONCE AGAIN IN THE 06-15Z TIME FRAME WED MORNING. WIDESPREAD SHOWERS/ STORMS ARE EXPECTED THU MORNING THROUGH EARLY THU AFTERNOON IN ASSOCIATION WITH A COLD FRONT CROSSING THE AREA. SEVERE CONVECTION WILL BE POSSIBLE ALONG AND DIRECTLY AHEAD OF THE COLD FRONT. VFR CONDITIONS WILL PREVAIL FRIDAY-SATURDAY IN THE WAKE OF THE COLD FRONTAL PASSAGE THU EVENING. && .CLIMATE... UPCOMING RECORD HIGH MINIMUM TEMPERATURES (WARM LOWS) FOR RDU AND GSO: RDU: APRIL 26: 65 (2007) APRIL 27: 63 (2008) APRIL 28: 66 (1954) GSO: APRIL 26: 65 (2007) APRIL 27: 62 (2007) APRIL 28: 65 (1956) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MEB NEAR TERM...CEB/MWS SHORT TERM...MLM LONG TERM...BSD AVIATION...BSD/VINCENT CLIMATE...WFO RAH
Hazardous weather outlook, Apr 26, 11:50 AM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1150 AM EDT TUE APR 26 2011 NCZ007>011-023>028-040>043-075>078-084>086-088-089-271100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1150 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UNSEASONABLY WARM AND HUMID AIR MASS WILL SUPPORT THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THROUGHOUT THE AFTERNOON...SOME WITH LOCALLY HEAVY DOWNPOURS AND RESULTANT LOCALIZED FLOODING. GUSTY WINDS IN EXCESS OF 45 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AS A COLD FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA. THE MAIN THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. NCZ021-022-038-039-073-074-083-271100- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1150 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UNSEASONABLY WARM AND HUMID AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE AFTERNOON...SOME WITH LOCALLY HEAVY DOWNPOURS AND RESULTANT LOCALIZED FLOODING. GUSTY WINDS IN EXCESS OF 45 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AS A COLD FRONT MOVES EAST ACROSS CENTRAL NORTH CAROLINA. THE MAIN THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS.
In the hours before
Special weather statement, Apr 26, 12:04 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EDT TUE APR 26 2011
NCZ042-077-088-089-261700-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-
1204 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...JOHNSTON
AND CUMBERLAND COUNTIES THROUGH 100 PM EDT...
AT 1204 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPE MILLS TO 20 MILES
SOUTH OF GARLAND...OR ALONG A LINE EXTENDING FROM FAYETTEVILLE TO 12
MILES SOUTHEAST OF ELIZABETHTOWN...MOVING NORTH AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BONNIE DOONE...
VANDER...STEDMAN...AUTRYVILLE...WADE...ROSEBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
&&
LAT...LON 3467 7833 3485 7850 3484 7886 3502 7903
3554 7877 3552 7871 3565 7854 3502 7814
3491 7814 3460 7830
TIME...MOT...LOC 1604Z 202DEG 27KT 3504 7892 3452 7844
MWSSpecial weather statement, Apr 26, 12:12 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 PM EDT TUE APR 26 2011
NCZ011-027-028-261700-
EDGECOMBE-HALIFAX-NASH-
1212 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 100 PM EDT...
AT 1211 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITAKERS...OR ABOUT 14 MILES NORTH OF ROCKY MOUNT...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...HALIFAX...ENFIELD...ROANOKE RAPIDS...AND...WELDON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3648 7764 3645 7762 3641 7754 3637 7754
3634 7758 3632 7757 3631 7753 3633 7744
3629 7741 3627 7741 3624 7737 3621 7738
3620 7736 3599 7768 3609 7789 3650 7780
TIME...MOT...LOC 1611Z 211DEG 22KT 3617 7769
22Special weather statement, Apr 26, 12:35 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1235 PM EDT TUE APR 26 2011
NCZ008-009-025-026-041-261730-
DURHAM-FRANKLIN-GRANVILLE-VANCE-WAKE-
1235 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...VANCE...GRANVILLE...
FRANKLIN AND DURHAM COUNTIES THROUGH 130 PM EDT...
AT 1233 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAKE WHEELER...OR ABOUT 8 MILES SOUTHEAST OF CARY...AND OVER FALLS
LAKE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RALEIGH...NEW HOPE...
FALLS LAKE...WAKE FOREST...AND...ROLESVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3615 7810 3571 7845 3571 7847 3561 7859
3567 7890 3636 7872
TIME...MOT...LOC 1633Z 215DEG 18KT 3571 7869
22Special weather statement, Apr 26, 1:05 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
105 PM EDT TUE APR 26 2011
NCZ042-078-089-261800-
JOHNSTON-SAMPSON-WAYNE-
105 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...WAYNE AND
EASTERN JOHNSTON COUNTIES THROUGH 200 PM EDT...
AT 104 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF HOBBTON...OR ABOUT 7 MILES NORTHEAST OF CLINTON...MOVING
NORTH AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOBBTON...GRANTHAM...
MAR-MAC.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3519 7801 3519 7805 3517 7807 3518 7816
3509 7817 3501 7815 3504 7839 3552 7825
3553 7782 3542 7782 3540 7780
TIME...MOT...LOC 1704Z 197DEG 22KT 3510 7826
22Special weather statement, Apr 26, 1:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EDT TUE APR 26 2011
NCZ011-028-261830-
EDGECOMBE-HALIFAX-
136 PM EDT TUE APR 26 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 230 PM EDT...
AT 136 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER TARBORO...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE...LEGGETT...SCOTLAND NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7731 3600 7740 3594 7737 3577 7757
3587 7776 3631 7754 3633 7745 3629 7741
3627 7741 3624 7737 3621 7738 3619 7731
3617 7730 3616 7727 3610 7722
TIME...MOT...LOC 1736Z 207DEG 18KT 3591 7761
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:04 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 56 min |
| Apr 26, 12:12 PM EDT | Special Weather Statement | RAH | Halifax | 48 min |
| Apr 26, 12:35 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Wake | 55 min |
| Apr 26, 1:05 PM EDT | Special Weather Statement | RAH | Wayne | 55 min |
| Apr 26, 1:36 PM EDT | Special Weather Statement | RAH | Edgecombe | 54 min |
| Apr 26, 2:18 PM EDT | Special Weather Statement | RAH | Nash | 57 min |
| Apr 26, 2:54 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 51 min |
| Apr 26, 3:32 PM EDT | Special Weather Statement | RAH | Person | 28 min |
| Apr 26, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 38 min |
| Apr 26, 4:41 PM EDT | Special Weather Statement | RAH | Richmond | 64 min |
| Apr 26, 5:14 PM EDT | Special Weather Statement | RAH | Alamance | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.